This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.
—I would like to congratulate Uusitalo et al for their fine study published in the September 1988 issue of the Archives.Their findings are very encouraging with regard to the effectiveness of tranexamic acid in preventing rebleeding episodes in traumatic hyphema in children, without the side effects of aminocaproic acid.They did report a high incidence of cataracts in their treated group 3. The authors note that "this conceivably could be caused by the antifibrinolytic drug," but then they dismiss this possibility because the χ2 test result was "not statistically significant."Statistical significance does not equate with medical or clinical significance.1 It is important for the clinician to know what the actual statistical probability is that the association of the drug with the cataract is real, and not due to chance. The cataracts may all be traumatic or may be due to either trauma or
Romano PE. Problems in the Use of Tranexamic Acid by Ophthalmologists. Arch Ophthalmol. 1989;107(4):487. doi:10.1001/archopht.1989.01070010500007